← Return to Concerned about the side effects of anastrozole

Discussion
tinalove (@tinalove)

Concerned about the side effects of anastrozole

Breast Cancer | Last Active: 12 hours ago | Replies (1397)

Comment receiving replies
@shenriq

Of course, side effects are stated in the literature, but how you respond is to be seen. It was a very slow, sneaky drug that crept up on you and the symptoms truly began in the 3rd month. It is important to understand that you won’t know fully how they’ll impact you until you’ve been on the drug for 6 months, wherein you know how you’ll tolerate it. For the most part, I had difficulty with joint pain, particularly in my wrists and hands/fingers, including numbness and weakness. After 6 months, I transitioned to Aromasin for 6 months, experiencing the same side effects and have been off for almost 3 weeks. I will resume AI therapy and start Letrozole and hope to be able to tolerate it for 4 additional years.
I never experienced hair loss.
Afterthought: In the first 3 months of taking Anastrozole, I felt body pain, very old and fatigued. The joint pain persisted in my hands & wrists and the full- body pain wained, but the fatigue continued with either drug. I can now drink coffee without any struggle and have NO problems sleeping. Woo Hoo!!!!
Wishing you good health and every success!

Jump to this post


Replies to "Of course, side effects are stated in the literature, but how you respond is to be..."

I’m wondering how you’re doing nearly a year later – I’ve switched to Exemastane due to the joint pain (elbow & wrists) and general bone aches. The aching has stopped but the joint damage/pain seems permanent. As I understand it, the side effects are very similar with the two drugs.

I’m hanging in there, but continue to be challenged. Having taken Anastrozole and Aromasin— each fir 6 months, I stopped all for now 3 weeks, trying to regain “normalcy” with my hands & wrists. While slightly improved, like you, I’m not sure that’s achievable.
I’m starting letrezole/femara next week – my last option because tamoxifen isn’t an option for me. I am hopeful that the side effects are less problematic, given the desire to continue the meds for 4 more years.
Let’s keep talking.

Hope this works better for you. Don’t think I mentioned my hair, which was always thin, is now much thinner than ever – but I guess that should be the least of my worries!

  Request Appointment